Winter Weather, Central Somerset
- When
- February 4, 9:00 AM EST to 9:00 PM EST
- Where
- Central Somerset forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 45.514, -69.959 (the zone’s center; the record gives no point)
An intense area of low pressure moving through the Great Lakes brought a moderate snowfall to the mountains of Western Maine where 3 to 7 inches of snow fell.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
An intense area of low pressure moving through the Great Lakes brought a moderate snowfall to the mountains of Western Maine where 3 to 7 inches of snow fell.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Feb 4, 2:35 AM EST, 6 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 235 AM EST TUE FEB 4 2003 .DISC...COLD ENUF IN COLUMN AT ONSET FOR A REAL MIXED BAG. OUTSIDE OF SW COAST AND NH SEACOAST WHER ANY MIX SHUD BE BRIEF XPC MIXED BAG FOR AT LEAST SVRL HOURS AND HAV NOW EXPANED ADV AREA TO INCLUDE THE MIDCOAST FOR THE AM HOURS. BULK OF PRECIP SHUD B OVR BY LATE 1ST PERIOD WTH LINGERING PRECIP IN THE FORM OF SHSN AND FLURRIES ACRSS NRTHRN SECTIONS OF FA TNGT INTO WED AS COLDER AIR RETURNS BEHIND DEPARTING SYSTEM. .CSTAL WTRS...NO BIG CHNGES. WIL CONTINUE WTH GLW THIS PKGE. WRKCWF/ZFP AVBL SHRTLY ON A .GYX... WINTER WEATHER ADVISORY TODAY FOR ZONES MEZ007>009...MEZ012>014...MEZ020>022...NHZ001>004. WINTER WEATHER ADVISORY FOR THIS MORNING FOR ZONES MEZ018>019...MEZ025>028...NHZ005>010...NHZ013. GLW ES
MEZ007>009-012>014-018>028-NHZ001>010-013-014-041030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 330 AM EST TUE FEB 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE. .DAY ONE...TODAY A WEATHER SYSTEM WILL BRING A WINTRY MIX OF SNOW...SLEET...FREEZING RAIN AND RAIN TO THE REGION. WINTER WEATHER ADVISORIES HAVE BEEN POSTED FOR MUCH OF TODAY FOR NEW HAMPSHIRE AND WESTERN MAINE. ALONG THE IMMEDIATE SOUTHWEST MAINE COAST AND THE NEW HAMPSHIRE SEACOAST...TEMPERATURES SHOULD REMAIN AT OR ABOVE THE FREEZING POINT SO ANY MIX THERE SHOULD BE BRIEF. THE MAIN IMPACT FROM THIS SYSTEM WILL BE JUST ENOUGH SNOW AND OR ICE ACCUMULATION TO BE A NUISANCE WITH SLICK DRIVING THE PRIMARY PROBLEM. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SNOW AMOUNTS IF POSSIBLE.
The national radar mosaic for the moment the first event began.
3 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2003Every state in 2003This day in weather historyWarnings in Maine, February 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5345843, 5345844, 5345845.